I have an issue with my legs, I do wear long socks and boots all day, I have a slight iron deficiency and have people in my family with diabetes but I haven't shown signs. I have heard that these can be things that can cause it. In my calf and shins I will have a deep itch, It doesn't feel like a normal itch, I get more relief from pinching or using my knuckles to rub hard on my skin. It will stop for a moment then just continue more. Sometimes this itch feels more painful than just itchy. It's at it's worst when I go to relax at night. I just have to force myself to ignore it. Lately it has gotten to be too much though. I am trying to find out if anyone can tell me what this might be. I don't want to just go to the doctor because I am in the military.
From your symptoms of itchy skin without any rash, it is important to rule out parasthesia skin and restless leg syndrome. If the skin is thick and leathery then neurodermatitis would be an important possibility.
Parasthesia due to dysfunctioning of neurons which can be due to diabetes, hypothyroidism, peripheral vascular disease, vitamin B12 deficiency, neurological causes or malnutrition. Since you have a family history of diabetes, it needs further evaluation.
You can take vitamin B 12 supplements for some days. Foods rich in vitamin B 12 like meats and poultry can also be taken. Also get your blood sugar levels and thyroid hormone levels checked.
Restless leg syndrome causes an uncomfortable, "itchy," "pins and needles," or "creepy crawly" feeling in the legs. The sensations are usually worse at night.
Consult a dermatologist and get these causes ruled out.
Hope that this information helps and hope that you will get better soon.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.